Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2000, 5:29 PM MDT for Golden Valley County, Slope County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 5:29 PM MDT (23:29 UTC)
- Expired
- Jul 10, 2000, 6:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 239 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 102333 COR SVRBIS NDC033-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 529 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 630 PM MDT * AT 529 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER GOLVA OR 40 MILES NORTWEST OF BOWMAN MOVING SOUTHEAST AT 30 MPH. HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4704 10403 4668 10401 4669 10367 4723 10372 .END 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:30 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 10, 1:30 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT MON JUL 10 2000 MAIN FCST PROBLEM IS THUNDERSTORM THREAT NEXT 36 HOURS. NGM PUSHES SFC BDRY E TOO QUICKLY ON TUESDAY...SO HAVE GENLY FLWD SLOR MOVEMENT OF ETA/AVN. H5 UPR LO IN ALTA WL MOV E OF AREA BY WED BRNGG DRIER...MORE STABLE AMS TO ND. HWVR...UVV AND UPPER JET ASSOCD WI THIS UPR LO WL INTERACT WI S/WV TROF MOVG UP FM WY TO CREATE A GUD CHC OF TSTMS TNGT AND TUE. BEST THREAT TNGT WL BE IN THE FAR W...VCNTY UNSTABLE AMS ASSOCD WI SFC LO CONTG ACRS ERN MT. CUD BE ISOLD SVR WITH ETA CAPE >3000 THIS EVE. WEAKENING REMNANTS OF STORMS TO MOV INTO CNTL ND LATE TNGT. ETA/AVN PUSH SFC TROF INTO FAR WRN ND TUE AFTN AND THEN INTO ERN ND BY WED. ETA/AVN INDC UNSTABLE AMS TO CONT IN THE W AND CNTL INTO TUE EVE...SO WL CONT CHC OF TSTMS. TSTM THREAT SHUD BE E OF THE AREA BY WED MORN. GUIDANCE TEMPS LUK FAIRLY RSNBL. IN THE LO NGER RANGE...UPPER RDG REBUILDS TO THE W. HWVR...SOME THREAT OF NOCTURNAL TSTMS TO CONT THRU THE PRD WITH WARM TEMPS. WL DROP TSTMS OUT OF THE FCST FOR WED NITE. .BIS...NONE. FORS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:31 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.